MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229975
Medical Device Problem Codes No Display/Image (1183); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Extubate (2402)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not marketed in the us; similar device available.Analysis results are not available; device not returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician reported that the emg tube ¿did not work, despite positive feedback on the verification screen.The patient had to be reintubated in the intervention court, (thus prolonging his intervention time, increasing his septic risk) and was very difficult to reintubate so he desaturated.It has been confirmed that there was no patient injury.Multiple attempts have been made to gain clarification of the event; however, at this time no additional information is available.
 
Additional Manufacturer Narrative
Product evaluation: 1 opened sample, part number 8229975, from lot number 0213463285 was received for analysis.As clarification, the ¿verification¿ screen may be referring to the monitoring screen however it is more likely it is in reference to the setup / electrode check screen.It is interpreted that the customer is most likely indicating that there is no stimulation or event tone even though the electrode check passed.Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The cuff was inflated with 20cc of air; there was no obstruction of the inside diameter; no leaks; and the cuff would deflate with no issues.Visually, the proximal end of the electrode wires with connectors were cut off which is typical for handling purposes.The insulation of the electrode wires was stripped off for the product analysis.The drawing requires each circuit to be less than 20 ohms, and contain no short circuit between poles.The actual readings were as follows; red 15.0 ohms, red with band 13, blue 18 ohms, and blue with band 15 ohms.There were no short circuits or out of specification condition identified.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received confirming that ¿the breathing tube was repositioned several times: no positive results.All the connecting wires have been verified.Another breathing tube from another lot has been used¿ for reintubation and completion of procedure.¿ains [non-steroidal anti-inflammatories] were provided afterward.¿.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6941657
Report Number1045254-2017-00358
Device Sequence Number19039529
Product Code ETN
UDI-Device Identifier20643169358816
UDI-Public20643169358816
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2021
Device Model Number8229975
Device Catalogue Number8229975
Device Lot Number0213463285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer11/21/2017
11/21/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date12/11/2017
12/11/2017
Patient Sequence Number1